Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Jan 26, 2012, 3:16 PM PST for 6 counties in California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 3:16 PM PST (23:16 UTC)
- Expired
- Jan 26, 2012, 6:00 PM PST
- In force
- 3 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907 WHUS46 KMTR 262316 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 316 PM PST THU JAN 26 2012 ...HIGH SURF ADVISORY CONTINUES THROUGH 6 PM THIS EVENING... CAZ006-505-509-529-530-270200- /O.EXP.KMTR.SU.Y.0003.000000T0000Z-120126T2300Z/ /O.NEW.KMTR.SU.Y.0004.120126T2316Z-120127T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 316 PM PST THU JAN 26 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WAVES AND SURF: LARGE WESTERLY SWELLS OF 12 TO 15 FEET WITH A PERIOD OF 14 SECONDS WILL IMPACT THE COASTAL WATERS THROUGH 6 PM. THE SWELL HEIGHT COMBINED WITH A LONG PERIOD WILL RESULT IN HAZARDOUS CONDITIONS. LOCAL BEACHES COULD SEE LARGE BREAKING WAVES AS HIGH AS 20 FT. * TIMING: LARGE WESTERLY SWELLS WILL SLOWLY DECREASE TONIGHT AND SATURDAY. * IMPACTS: LARGE WESTERLY SWELLS WILL CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES... PARTICULARLY WEST FACING ONES...WILL POTENTIALLY SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
462 WHUS46 KMTR 270148 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 548 PM PST THU JAN 26 2012 ...HIGH SURF ADVISORY WILL EXPIRE AT 6 PM THIS EVENING... CAZ006-505-509-529-530-270300- /O.EXP.KMTR.SU.Y.0004.000000T0000Z-120127T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 548 PM PST THU JAN 26 2012 ...HIGH SURF ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... THE HIGH SURF ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING. THE LARGEST WAVES HAVE NOW PEAKED AND WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT INTO FRIDAY. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 26, 2:39 PM PST, 37 minutes earlier.
Area forecast discussion, Jan 26, 2:39 PM PST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
239 PM PST THU JAN 26 2012
.DISCUSSION...AS OF 2:40 PM PST THURSDAY...CLOUDS HAVE PERSISTED
IN MANY AREAS ACROSS THE DISTRICT...AND SOME LIGHT SHOWERS HAVE
OCCURRED FROM AREAS AROUND THE SF BAY AS WELL AS IN THE NORTH BAY.
ONLY A FEW HUNDREDTHS AT MOST WERE REPORTED.
THE PRESENCE OF CLOUDS HAS PREVENTED MUCH WARMING TODAY THUS MOST
AREA TEMPERATURES ARE RUNNING COOLER THAN YESTERDAY AT THIS TIME
WITH READINGS IN THE UPPER 50S TO MID 60S. SURFACE PRESSURE
GRADIENTS REMAIN LIGHT TO MODERATE ONSHORE WITH 1 MB FROM SFO TO
SAC...AND 4.6 MB FROM SFO TO WMC. THE SURFACE FLOW IS STILL EXPECTED
TO SWITCH TO OFFSHORE BY TOMORROW AFTERNOON WHEN THE GRADIENT
SWITCHES FROM POSITIVE TO NEGATIVE. WINDS WILL PICK UP IN THE
AFTERNOON...ESPECIALLY IN THE HILLS...WITH GUSTS TO 30 MPH
POSSIBLE.
THE HIGH PRESSURE RIDGE IS NOW FORECAST TO REMAIN STRONG ENOUGH TO
KEEP RAIN CHANCES TO OUR NORTH THROUGH SEVEN DAYS. EVEN THE MONDAY
AND WEDNESDAY IMPULSES ARE PROGGED TO REMAIN WELL TO THE NORTH.
THUS...DRY CONDITIONS TO PERSIST UNTIL FEBRUARY.
&&
.AVIATION...AS OF 9:20 AM PST THURSDAY...DECENT AMOUNT OF LOW
CLOUDS ACROSS THE REGION...WITH THE EXCEPTION OF MONTEREY BAY. A
WEAK FRONT TO THE NORTH AND ONSHORE FLOW WILL LIKELY KEEP LOW
CLOUDS AND PATCHY FOG THROUGH MUCH OF THE DAY AND TONIGHT. DO
EXPECT SOME LOW CLOUDS TO CREEP INTO MONTEREY BAY LATER TODAY.
WILL FORECAST FOR LIFTING CIGS LATER TODAY AS THE BOUNDARY APPROACHES.
OVERALL CONF IS MEDIUM.
VICINITY OF KSFO...LIFR AND IFR CIGS THROUGH THIS AFTERNOON THEN
TRANSITIONING TO MVFR CIGS. PATCHY LOW VSBY WILL BE POSSIBLE
THROUGH OUT THE DAY AS WELL 1-3 MILES AT TIMES. LIGHT ONSHORE
WINDS.
KSFO BRIDGE APPROACH...SIMILAR TO SFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS THROUGH THIS AFTERNOON.
WILL BRING IN CIGS WITH IFR TO MVFR CONDITIONS LATER THIS AFTERNOON
AND TONIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...HIGH SURF ADVISORY...COASTAL AREAS UNTIL 6 PM
SCA...PT ARENA TO PIGEON PT 10-60 NM FROM 9 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...PT ARENA TO PT REYES 0-10 NM FROM 9 PM
SCA...ROUGH BAR ADVISORY FOR SF BAR UNTIL 9 PM
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: MMHazardous weather outlook, Jan 26, 2:42 PM PST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 242 PM PST THU JAN 26 2012 CAZ006-505-509-529-530-270200- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 242 PM PST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AND MONTEREY BAY AREAS. .DAY ONE...THURSDAY AFTERNOON AND THURSDAY NIGHT LARGE WESTERLY SWELLS WILL CONTINUE TO IMPACT THE COASTLINE THROUGH 6 PM THIS AFTERNOON. * HIGH SURF ADVISORY....SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:30 PM PST | Small Craft Advisory | MTR | 41 hr | |
| Jan 26, 5:04 AM PST | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 10 hr |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.